MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with deep vein thrombosis.A 12.0 x80, 75cm charger balloon catheter was advanced to the lesion located in the left popliteal vein.The balloon was inflated, but it was noted that the balloon would not inflate.After pressure was released it was observed that there was blood in the connection tube of the pump.The balloon was removed and was inflated outside of the patient.It was observed that the balloon was leaking liquid.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: device was returned for analysis.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified 12mm distal from proximal markerband.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.The rated burst pressure is 12 atmospheres as per print on the hub.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with deep vein thrombosis.A 12.0 x80, 75cm charger balloon catheter was advanced to the lesion located in the left popliteal vein.The balloon was inflated, but it was noted that the balloon would not inflate.After pressure was released it was observed that there was blood in the connection tube of the pump.The balloon was removed and was inflated outside of the patient.It was observed that the balloon was leaking liquid.The procedure was completed with a different device.There were no patient patient complications nor injuries reported.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9377085
Report Number2134265-2019-14479
Device Sequence Number19593130
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0023302728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight65